advertisement
Question
Posted by: Mary | 2009/12/01

Break from pill

Hi Doctor,

Thanks for your response to my query.

I am taking an oral contraceptive (Melodene). I took it for a year and a half, and then had a three or four month break. I have since been taking it for another year. I' ve read about studies indicating increased risk of breast cancer with prolonged use of the pill and wondered if you had any recommendations regarding taking breaks from it.

Should I be taking time off the pill every year or so? if so, for how long would you recommend? I' m not worried about contraception too much as my hubby and I are very careful despite me being on the pill. My periods have gotten really really light again and I don' t feel comfortable being so far from the norm for my body.

Thanks for any advice you can offer.
Thanks,
Mary

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Mary
I would rather suggest you use something like the Mirena IUD than the contraceptive pill if you are at risk of breast cancer.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cyberdoc | 2009/12/01

Hallo Mary
I would rather suggest you use something like the Mirena IUD than the contraceptive pill if you are at risk of breast cancer.
Dr Bets

Reply to cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement